클리닉소개

THE SEOUL YOUTH CLINIC

연구 및 치료성과

Probable Case of Neuroleptic Malignant Syndrome following administration of antituberculotic drugs in a chlorpromazine-treated patient.
Journal
Journal of Korean medical science
Vol
23: 4
Page
734-736
Author
GeumSook Shim, Do-Hyung Kang, Jun Soo Kwon
Year
2008
Abstract

Neuroleptic malignant syndrome (NMS), a potentially fatal adverse reaction to neuroleptics, is known to occur more often in the initial stage of antipsychotic treatment. We describe a patient with chronic schizophrenia who, in a few days after the addition of antituberculotic drugs to his antipsychotic regimen, developed probable NMS without pyrexia. We reasoned that rifampin, a strong hepatic enzyme inducer, decreased the plasma chlorpromazine concentration of the patient, with the result of cholinergic hyperactivity and finally, the symptoms of NMS. Therefore, physicians should be aware of drug interactions and the likelihood of NMS, and consider antipsychotic dose adjustment when prescribing drugs that may influence pharmacokinetic properties of antipsychotics in a patient with schizophrenia receiving long-term antipsychotic treatment.